MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; HEPATITIS C ANTIBODY ASSAY
Catalog Number 08837058190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the e 801 analyzer is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for two samples collected from the same patient and tested with elecsys anti-hcv ii on a cobas e 801 analytical unit.The first sample from (b)(6) 2026 and the second sample from (b)(6) 2026 both had positive anti-hcv results when tested on the e 801 analyzer.Both samples were negative when tested with the siemens atellica method.The customer provided data for one patient sample tested on the e 801 analyzer twice on 02-(b)(6) 2026, resulting in values of 39.4 coi (reactive) and 39.4 coi (reactive).It was asked, but it is not known if these measurements were performed with one of the two patient samples or if they were measurements performed with a sample from a different patient.
 
Additional Manufacturer Narrative
Additional data from the complained patient was provided by the customer.On 22-sep-2025, the patient had an anti-hcv result of 0.46 index (negative) when tested with the siemens atellica method.On (b)(6) 2025, the patient had an anti-hcv result of 1.08 index (equivocal) when tested with the siemens atellica method.When this sample was tested with the roche anti-hcv method, the result was 118.00 coi (reactive).On (b)(6) 2025, the patient had an anti-hcv result of 1.35 index (equivocal) when tested with the siemens atellica method.When this sample was tested with the roche anti-hcv method, the result was 153.00 coi (reactive).When this sample was tested with the abbott rt-pcr method, hepatitis c rna result was non-detectable.On (b)(6) 2026, the patient had an anti-hcv result of 1.62 index (positive) when tested with the siemens atellica method.When this sample was tested with the roche anti-hcv method, the result was 198.00 coi (reactive).When this sample was tested with the abbott rt-pcr method, hepatitis c rna result was non-detectable.Calibration and control data were acceptable.Alarm trace data did not show any abnormalities.All initially reactive or borderline samples should be retested in duplicate using the elecsys anti-hcv ii assay.Repeatedly reactive samples are to be confirmed via supplemental methods (e.G.Immunoblot or detection of hcv rna).Results are only rated as positive after duplicate retest and confirmation testing.Single false positive results can occur based on the labeled specificity claim.A general reagent issue can be excluded, the reagent performed within specification.
 
Additional Manufacturer Narrative
It was clarified that the second sample from the patient was tested on (b)(6) 2026, not on (b)(6) 2026.The customer provided data for two additional patient samples (samples 3 and 4).It is not known if this data was from the same samples reported previously or if these are new patient samples.Sample 3 was tested on the e 801 on (b)(6) 2025, resulting in an anti-hcv value of 118 coi (reactive).The sample resulted in a value of 1.08 (non-reactive) with the siemens atellica method.Sample 4 was tested on the e 801 on (b)(6) 2025, resulting in an anti-hcv value of 153 coi (reactive).The sample resulted in a value of 1.35 (non-reactive) with the siemens atellica method.The units of measure used for the siemens atellica method were not provided.Medwatch fields b3 date of event and d4, expiration date, have been updated.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
HEPATITIS C ANTIBODY ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24333412
Report Number1823260-2026-00512
Device Sequence Number13207086
Product Code MZO
UDI-Device Identifier07613336166994
UDI-Public07613336166994
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08837058190
Device Lot Number906652
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer02/09/2026
03/16/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date02/27/2026
03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown